0
RESEARCH PAPERS

A General Solution of Reynolds’ Equation for a Full Finite Journal Bearing

[+] Author and Article Information
R. R. Donaldson

University of California, Berkeley, Calif.

J. of Lubrication Tech 89(2), 203-210 (Apr 01, 1967) (8 pages) doi:10.1115/1.3616949 History: Received April 14, 1966; Online July 12, 2011

Abstract

Reynolds’ equation for a full finite journal bearing lubricated by an incompressible fluid is solved by separation of variables to yield a general series solution. A resulting Hill equation is solved by Fourier series methods, and accurate eigenvalues and eigenvectors are calculated with a digital computer. The finite Sommerfeld problem is solved as an example, and precise values for the bearing load capacity are presented. Comparisons are made with the methods and numerical results of other authors.

Copyright © 1967 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In